Supplement Wary

Image courtesy of Luis Francisco Cordero - http://www.vendetusimagenes.com

At various points in your life, you may be lacking in nutrients, due to any number of factors. This post is more about reminding you to respect the power that lies within that capsule, tablet or drink. Do keep in mind that vitamins, minerals and other assorted supplements can be beneficial,  but can also come with side-effects.

Perhaps, you’ve developed a rash. Maybe your heart is racing, or you’ve noticed tingling in your legs. One of the first things to consider is whether you have added a new supplement to your daily regimen. You may forget to make the connection between your new symptoms and your supplements.

For example, someone I know once reported symptoms of dizziness and nausea after being on zinc. The symptoms disappeared after the zinc supplementation was discontinued.

Not all supplements are created equal, nor do they always agree with your medication. You may not even need supplementation, dependent upon your diet and your lifestyle.

If you’re considering something new, check it out with your team – licensed health care provider, rheumatologist, pharmacist.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: